Key result
Nivolumab linked to probable fulminant myocarditis and fatal cardiogenic shock in a case report.
Case Report (n=1)
Highlights the risk of fatal nivolumab-induced myocarditis presenting as fulminant heart failure, emphasizing the need for vigilant monitoring in elderly patients on immune checkpoint inhibitors.
May warrant cardiac monitoring in elderly patients on nivolumab; leaves open true incidence of fatal ICI myocarditis.
Immune checkpoint inhibitors have revolutionised the management and treatment of various malignancies, including advancedstage Hodgkin’s lymphoma. Here is a case of a 76-year-old female patient who presented with a history of fatigue, generalised weakness and pedal oedema for the past two months. The patient was initially found to have severe pancytopenia. On further evaluation, the patient was diagnosed with Stage IV Hodgkin’s lymphoma. The patient was initiated on chemotherapy with a Nivolumab-containing regimen. After two weeks, the patient developed breathlessness, hypoxia and pulmonary oedema. Cardiac evaluation revealed global left ventricular hypokinesia with an ejection fraction of 35% on echocardiography, and serial biomarkers were found to be elevated. Despite maximum care and management, the patient died of cardiogenic shock. Nivolumab, though rare, has been found to cause myocarditis. This highlights the need for vigilant use of Immune checkpoint inhibitors, considering the risk of serious complications, particularly among elderly patients.
No takes yet. Share an insight, caveat, or question.
Paladagu et al. (2026) conducted a case report in Advanced Hodgkin's lymphoma (n=1). Nivolumab was evaluated on Development of myocarditis and cardiogenic shock. Nivolumab therapy in a 76-year-old female with advanced Hodgkin's lymphoma led to probable fulminant myocarditis with an ejection fraction of 35% and fatal cardiogenic shock.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: